# SDR CA051230003

- Difficulty date: December 3, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 16,308 hours
- Engine: Lyc TIO540J2BD
- Propeller: Hartzl HCE3YR2
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: KO509
- Condition: Cracked
- Location: Engine
- Part time: 5,669 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

OIL LEAK REAR OIL ACCESS DOOR LT ENGINE.  UPON FURTHER INVESTIGATION IT WAS DISCOVERED THAT CRANKCASE WAS CRACKED BETWEEN NR 4 AND NR 6 CYLINDERS.  THIS ENGINE ONLY HAD 361.2 TSO.  THE CRANKCASE HAD APPROX 5669 HRS SINCE NEW.  THIS ENG WAS INSTALLED MAY 03/2005 REPLACING AN ENGINE WITH THE EXACT SAME CRACK IN THE EXACT SAME LOCATION, THAT ENGINE WAS AT 1749.4 TSO.
